Is it dangerous to get Juvederm injected in lips after/during a minor Crohn's flare?

My flare is currently under control. I was wondering if I could get Juvederm done.

Doctor Answers 7

Is it dangerous to get Juvederm injected in lips after/during a minor Crohn's flare?

Hello ruphiolis,

Any injection will cause a very mild stress on the body.  If you are currently experiencing a Crohn's flare then your body is already under stress.  Although it would be very unlikely to cause any problems, the safest course of action would be to wait until the flare is over before you receiving fillers to the lips.  I'd recommend you mention your Crohn's (and all of your medical problems) to your injector prior to any treatment.  

I hope this helps and good luck.  


The Woodlands Facial Plastic Surgeon
5.0 out of 5 stars 25 reviews

Juvederm and Crohns Disease

there is no reason why you cannot get juvederm injections if the flare is under control.  I suggest seeing an expert and consider using cannulas to limit inflammation/pain.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Is it dangerous to get Juvederm injected in lips after/during a minor Crohn's flare?

Thank you for your question and I am sorry to hear of your flare.  I would recommend waiting until you have fully recovered from your IBD flare before pursuing an elective treatment such as JVD.  This will minimize risks and improve your outcome.  

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

Juvederm and Crohns

It is quite alright to have Juvederm while having a flair of IBD. There should be no affect on your outcome.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

Juvederm and IBD...

Thank you for your question.  Any inflammatory process can lead to increased complications with any procedure including aesthetic interventions.  There is no reason to be treated with filler at the same time as a Crohns flare so I advise you to postpone your treatment until your flare is resolved.  Regards, Dr. Matt Elias

Matthew Elias, DO, FAAD
Fort Lauderdale Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

Crohn's disease and filler

Crohn's disease should have no effect on filler of the lips directly; however, anything that increases inflammation in the body may cause more swelling related to filler injections.   Make sure to treat the area with cold compresses regularly after treatment to reduce swelling. 

Kyle Coleman, MD
New Orleans Dermatologic Surgeon
5.0 out of 5 stars 7 reviews

Juvederm Injection and Crohn's

I would delay your injections until after the Crohn's flare has resolved since it puts you in a weaker position immunologically.  Best, Dr. Green

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.